Wisconsin, 2007

Hail in Wisconsin, August 11, 2007

August 11, 2007 · NWS MPX · 1 event in 1 county or zone

A warm front produced a few storms in western Wisconsin, one of which was severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A warm front produced a few storms in western Wisconsin, one of which was severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 11, 2:20 PM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Aug 11, 2:20 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT SAT AUG 11 2007

.DISCUSSION...
A LITTLE TRICKY ON SEVERE CONVECTION LATE THIS AFTERNOON AND EARLY
EVENING. A COUPLE PARAMETERS NOT QUITE MATCHING UP. BEST LOW LEVEL
FLOW IS PULLING OFF JUST TO OUR S AND SE FROM NORTHERN AND CENTRAL
IOWA ON INTO CENTRAL AND SOUTHWEST WISCONSIN. HOWEVER..PLENTY OF
INSTABILITY UNDER WEAKENING CAP OVER CENTRAL MINNESOTA...NEAR COOL
FRONT...ALTHOUGH TREND FOR HIGHER CAPE OVER SW AND THEN INTO SE MN
THIS EVENING. PLUME OF STEEP MID LAPSE RATES ALSO SITTING OVER
SOUTH CENTRAL MN WITH ADVECTION OF SAME INTO WEST CENTRAL WI. WILL
MENTION SEVERE OVER PORTIONS OF SOUTH CENTRAL MN INTO WEST
CENTRAL WI THIS EVENING BUT COULD NOT RULE OUT A COUPLE STRONG
STORMS OVER EAST CENTRAL. ISOLATED TORNADO NOT OUT OF QUESTION
OVER SOUTH CENTRAL MN AS WELL. LOW LEVEL SHEAR NOT THE BEST BUT
DEEPER LAYER AS HIGH AS 40 KNOTS OVER SOUTH CENTRAL MN ON THE
LATEST LAPS. LOOKS AS IF MAIN FORCING MOVING SE OF OUR AREA BEFORE
MIDNIGHT.

NICE DRYING MOVING IN BEHIND SYSTEM FOR SUNDAY BUT STRONG WARMING
RETURNING FOR LATE SUNDAY NIGHT INTO MONDAY. WILL KEEP THE SMALL
POPS GOING FOR LATE SUNDAY NIGHT AND MONDAY MORNING BUT WARM VERY
WARM ID LEVEL TEMPS MOVING IN DURING MONDAY. SOME CHANCE OF
THUNDER CONTINUING INTO MONDAY MORNING BUT WILL LEAVE OUT FOR
NOW. BETTER CHANCE OF LATE MONDAY AFTERNOON AND MONDAY NIGHT OVER
EAST CENTRAL MN AND WEST CENTRAL WI. SIGNAL STILL THERE FOR WARM
ADVECTION ON WEDNESDAY OVER SOUTH CENTRAL MN...POSSIBLY A LITTLE
FARTHER NORTH.

UPPER NORTHWEST FLOW STILL BUILDS IN FOR REST OF WEEK BUT SOME
HINT OF FLATTENING BY THE WEEKEND.

&&

.AVIATION.../18Z TAF CYCLE/
CDFNT NEARLY TO AXN AND WL CONT TO PUSH EWRD REACHING MSP ARND 02Z.
AMS AHD OF FNT RMNS VRY UNSTBL BUT STILL SMWT CAPPED.  CONVECTIVE
INHIBITION PROGGED BY RUC MODEL TO DCRS BY 00Z WITH AMS RMNG VRY
UNSTBL SC INTO EC MN THEN INTO WC WI. MAIN TAF SITE AT RISK FOR STG
TSTMS WOULD BE KEAU WITH RISK AT KMSP. COOLER AND STBL CNDN PRES
BUILDING ACRS AREA IN WAKE OF CDFNT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/BAP
Hazardous weather outlook, Aug 11, 3:29 AM CST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CDT SAT AUG 11 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
120930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
429 AM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LARGE THUNDERSTORM COMPLEX OVER THE UPPER MIDWEST...WILL CONTINUE
TO LIFT NORTHEAST OVER WEST CENTRAL WISCONSIN THIS MORNING.
THUNDERSTORMS ARE EXPECTED TO WEAKEN AND SLOWLY DIMINISH OVER
EASTERN MINNESOTA AND WESTERN WISCONSIN. A COLD FRONT IS FORECAST
TO MOVE INTO CENTRAL MINNESOTA THIS AFTERNOON. THE FRONT IS
EXPECTED TO LIFT OVER WISCONSIN AND SOUTHEAST MINNESOTA BY
MIDNIGHT TONIGHT. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG
AND JUST EAST OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT.
A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS ALONG WITH HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THROUGH MID MORNING AND
AGAIN THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Aug 11, 7:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             CHASKA                  44.82N 93.61W
08/11/2007  E0.75 INCH       CARVER             MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 11, 7:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             PRIOR LAKE              44.73N 93.43W
08/11/2007  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 11, 7:25 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             PRIOR LAKE              44.73N 93.43W
08/11/2007  E0.88 INCH       SCOTT              MN   TRAINED SPOTTER

&&

KAT
Special weather statement, Aug 11, 7:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT SAT AUG 11 2007

WIZ015-016-025>028-120300-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK-
835 PM CDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR BARRON...RUSK...CHIPPEWA...DUNN...
EAU CLAIRE AND PEPIN COUNTIES UNTIL 1000 PM CDT...

AT 830 PM CDT...RADAR INDICATED NUMEROUS THUNDERSTORMS RAPIDLY
DEVELOPING AROUND WEST CENTRAL WISCONSIN...FROM LADYSMITH AND
CHETEK...TO DURAND AND A FEW MILES WEST OF EAU CLAIRE. ALL OF THE
STORMS WERE MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

PEOPLE IN BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND RUSK
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

TDK
Local storm report, Aug 11, 7:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             LAKEVILLE               44.68N 93.24W
08/11/2007  E0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 11, 7:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND DMG     NORTHFIELD              44.45N 93.17W
08/11/2007                   RICE               MN   TRAINED SPOTTER

            POWER LINES DOWNED.

&&

KAT

The radar

The Minneapolis radar (KMPX), 122 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Polk

When
August 11, 8:00 PM CST
Where
Polk County, Clayton
Measured
0.75 in hail
Reported by
Public
Coordinates
45.330, -92.170

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73587.